MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER
Model Number 1011880
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca) with mild calcification, mild tortuosity and 80% stenosis.The balance middleweight (bmw) elite guide wire was advanced to the c2 curve of the rca but was unable to advance or withdraw due to resistance with the device itself.A non-abbott guide wire was then advanced and the bmw elite was going to be withdrawn but it was noted that the tip of the bmw elite had separated and was in the c2 curve of the artery.The remaining portion of the wire was withdrawn and a stent was implanted to embed the separated portion against the vessel wall.Angiography was performed and showed no thrombus or dissection and there was timi 3 flow.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment and patient effect appear to be related to operational circumstances.It was reported that the guide wire met resistance during advancement and removal (failure to advance / difficult to remove).Factors that may contribute to a resistance during advancement and removal include, but are not limited to, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, challenging anatomy, interaction with accessory devices, and/or damage to the guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported failure to advance or difficult to remove.Additionally, the guide wire was reported to have separated during use.It is possible that manipulation of the wire when resistance was encountered contributed to the material separation.The separated portion of the wire was embedded using a stent.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20916317
Report Number2024168-2024-14640
Device Sequence Number7778871
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public(01)08717648144783(17)260131(10)4021471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number4021471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RUNTHROUGH GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown